Jump to content

kairopher: Need help getting off Seroquel


kairopher

Recommended Posts

I've only been on Seroquel for two and a half months, and the more I learn about it, the more I want it out of my system!

 

I've been on 50mg of it.  It was prescribed mostly to help me sleep during a withdrawal that I went through when I was using a different drug, and then my psychiatrist kept me on it as a mood stabilizer.  

 

Last night I only took 25mg, and again tonight I've just taken 25mg.  I'm about to go to bed and see how I feel tomorrow.

Because I've been using it for only a couple months, will I be able to just discontinue use?  Or will I need to taper?  And also, am I making a mistake by going down to 25mg from 50mg?  I don't want to accidentally do some damage.   

 

Thanks everyone.

Link to comment
  • Moderator Emeritus

Welcome kairopher,

I'm glad you found us and are asking for advice before beginning your taper.

 

We generally recommend tapering all psychiatric drugs at a rate of 10% every 4 weeks, this reduces the risk of withdrawal symptoms arising. Please read through this which will explain why:

  

Why taper by 10% of my dosage?

 

Sometimes people can taper faster, especially if you have only been on the drug a short while. How have you been feeling and sleeping since you cut your dose in half? The damage you can do from tapering too fast is not permanent, but can be very unpleasant, this is why we suggest slow, careful tapering, to avoid the risk of withdrawal symptoms occurring.

 

Here is our seroquel tapering topic for more information:   Tips for tapering off Seroquel (quetiapine)

 

What drug were you previously taking? Are you on any other medications now?

 

It would be great if you would put your drug and withdrawal history in your signature. Doing this helps people understand your context, it appears below each of your posts. Here are instructions for how to do it:

 

Please put your withdrawal history in your signature

 

Petunia.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy